Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Fatty liver, taking Liv 52 DS OTC drug. Continue? UDILIV is better?

Sir, I am Madan Lal 56M. I take alcohol twice in a week. Now from some time I am feeling pain on my right abdomen . In my ultrasound report my liver is fatty. My weight is 96 kgs and my height is 5 feet and 11 inch. My weight is consistently same since last ten years. I started taking LIV 52 ds (1 - 0 - 1) without any doctor s advise. My question is: should I continue to take LIV 52 DS and if yes than how long I can take this. Kindly also advise if UDILIV is better for fatty liver .
Asked On : Sun, 2 Sep 2012
Answers:  3 Views:  2366
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response

First and foremost you need to quit alcohol. As far as Liv 52 is concerned there are no studies to prove its benefit and it is out of vogue. Still we have used it in patients and causes little harm . udiliv is proven to be effect and hence better. But in either case you need to take these drugs only after doctors's advice and not on your on.


Dr. Lakhani
Answered: Sun, 2 Sep 2012
I find this answer helpful
Gastroenterologist Dr. Ratnakar Kini's  Response
Welcome to Healthcare magic!
Your fatty liver could be due to two reasons - alcohol intake and obesity.
You need to have a liver function test to see whether the liver cells are inflamed.
For recover from fatty liver, you need to quit drinking alcohol and also try to reduce weight and maintain a BMI less than 25.
Udiliv is useful in fatty liver.
Answered: Sun, 2 Sep 2012
I find this answer helpful
  User's Response
Hi Madan,
Your selection of medicine may not be wrong but if you are having pain on right side of abdomen it is better to get your self examined to rule out any other pathology. Taking medicine without prescription is not cosideed very good as there can be better options for quick relief. I think you need addition of some more medicines for quick reversal of findings and symptoms.
Dr. Rajesh Lakhanpaul
Answered: Sun, 2 Sep 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor